advertisement
Question
Posted by: Gerry | 2005/11/18

Confused - different shrinks - different opinions

Hi,
The shrink I've saw for 7 years retired. All of his patient files went to the only other shrink in town. May this year I was hospitalised due to severe anxiety and rapid cycling. Both the new shrink and the pshycologist told me that I am a very rapid cycler, have the worst major depression, OCD, and about all of the anxiety disorder known. I knew about most of this except for the rapid cycling, sometimes more than once a day. My previous shrink just told me I have manic depression, major depression,OCD and anxiety disorder - he never whent into details about the manic dep. The new shrink left my medicine unchanged: Limicten 100mg 2 a day, 60mg Aropax, 25mg Leponex, Pur blocka and Xanor SR.
My family send me for a second opinion in September - I landed in another hospital with another shrink and another phsycologist. This docter says I am lying and it is impossible to cycle more than once a day. According to him I have Bipolar 3 and all I have to to is take my meds (the same as above)I feel like I'm losing it here, my suicide attempt is planned in details (the previous 6 did not work) but still a part of me is holding on. Who am I supposed to believe??? How can 2 shrinks say completely different stuff about the same patient? If only my shrink that I had since childhood didn't retire. What should I do now, exept think of suicide all day long and being scared of everyone and everything?
Please advise me!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

YOur new doctor could be an idiot if he's acusing you of lying --- your task as a patient is to describe your symptoms to him, eg rapid swings of mood --- HIS task is to decide which diagnosis best fits this pattersn of symptoms, and how best to treat it. It rapid cucling is that your first pair of shrinks said, how does he think you are lying if simply reporting what they told you ? But DO hold on and don't carry out ANY steps towards this or any other suicide bid. It doesn't sound as though there's much difference between the opinions of your retired doctor and the fierst pair ; it's the second -opinion shrink who seems unhelpfully critical of you. Stick to the first pair, and continue to work energetically towards finding the best plan of treatments to stabilize you and let you become happier and productive again.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Yellow | 2005/11/18

I was also on Xanor, Aropax and also Topamax and was bloody suicidal all the time. I went to my GP in desperation as although I told the shrink he just kept prescibing the stuff. My GP put me on Effexor and I cant tell you how much better I feel. Needless to say I have not been back to the shrink. Find someone who will help you to feel better!!! I am not saying Effexor will work for you, but get a new doc to look at you and try a differet approach. Good luck.

Reply to Yellow
Posted by: Sam | 2005/11/18

Please, dont do anything drastic. Have you thought of finding a doctor in another town? I have never suffered depression to the extent that you have, but have attempted suicide. There is a disorder that some medication can cause, called acathea (not sure of spelling). there was a story about it on Carte Blanche a while ago. It is a feeling that you just want to get out of your body, restlessness. I was on arropax and this is one of the side effects of the tablet, as well as suicidal tendencies. speak to someone. the feelings you are experiencing might not be your own, but side effects of the medication. ending a valuable life is not worth it. please check it out.

Reply to Sam

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement